How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Neurologist (MD)
Category: Neurology
Satisfied Customers: 1985
Experience:  Neurosurgeon - Brain, spine, and peripheral nerve surgery
206912
Type Your Neurology Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

I'm suffering from PHN as a result of having the shingles on

Customer Question

I'm suffering from PHN as a result of having the shingles on the right side of my head and into my ear. I take gabapentin and lyrica but they make me so dizzy I am in a stupor all day so I simply don't take them since they are not therapeutic and there is no cure. I'm coping with that. What really puzzles me is that at night when I'm in bed I develop intense body heat although I have no temperature and my body is cool to the touch. I douse my self with cold water so I can sleep a little. An MRI shows a pinched nerve in one of the vertabrae but I am free of pain during the day so I "grin and bear it....
JA: Do you keep personal medical records to help track this?
Customer: Of course my doctor has all my records, and I've consulted other doctors for second opinions. I have regular check ups and my latest blood tests show normal readings. I've been to several allergist and I'm allergic to dust mites and pollen. My biggest problem is this intense night body heat which doesn't let me sleep. My wife says that I'm describing women's hot flashes but come on.....I've just turned 80, but a young eighty with erect posture and a strong gait. am really in a medical quandary. I'm actually thinking of going to the Mayo Clinic......
JA: Anything else in your medical history you think the doctor should know?
Customer: Sometimes I take PM Tylenol so I can sleep. It works but paradoxically I wake up with such a headache that I don't take it too often.....
Submitted: 3 months ago.
Category: Neurology
Expert:  Dr Chip (M.D.) replied 3 months ago.

Hello and welcome I'm Dr Chip

How long has this been going on?

And has your doctor investigated this?

Customer: replied 3 months ago.
I am extremely disappointed. I sent a detailed description of my situation and all I get is two non-medical questions from Dr. Chip. This is highly unprofessional and unacceptable. Please cancel the charge of $38 for non-service. I was hoping you could do a lot better than that!!!!!!
Expert:  Dr. Phil, MD replied 3 months ago.

The problem is likely that you are on BOTH gabapentin and lyrica

This is basically double dosing on the same drug

I would recommend that you stop one of them and go on another drug that can help with PHN

Examples would be effexor or cymbalta.

Has this been tried?

I am a different doctor than the first one by the way

Expert:  Dr. Phil, MD replied 3 months ago.

did you get my reply?